IDEAS home Printed from https://ideas.repec.org/a/bla/mathfi/v14y2004i1p19-48.html
   My bibliography  Save this article

The Fundamental Theorem of Asset Pricing under Proportional Transaction Costs in Finite Discrete Time

Author

Listed:
  • Walter Schachermayer

Abstract

We prove a version of the Fundamental Theorem of Asset Pricing, which applies to Kabanov's modeling of foreign exchange markets under transaction costs. The financial market is described by a d×d matrix‐valued stochastic process (Πt)Tt=0 specifying the mutual bid and ask prices between d assets. We introduce the notion of “robust no arbitrage,” which is a version of the no‐arbitrage concept, robust with respect to small changes of the bid‐ask spreads of (Πt)Tt=0. The main theorem states that the bid‐ask process (Πt)Tt=0 satisfies the robust no‐arbitrage condition iff it admits a strictly consistent pricing system. This result extends the theorems of Harrison‐Pliska and Kabanov‐Stricker pertaining to the case of finite Ω, as well as the theorem of Dalang, Morton, and Willinger and Kabanov, Rásonyi, and Stricker, pertaining to the case of general Ω. An example of a 5 × 5‐dimensional process (Πt)2t=0 shows that, in this theorem, the robust no‐arbitrage condition cannot be replaced by the so‐called strict no‐arbitrage condition, thus answering negatively a question raised by Kabanov, Rásonyi, and Stricker.

Suggested Citation

  • Walter Schachermayer, 2004. "The Fundamental Theorem of Asset Pricing under Proportional Transaction Costs in Finite Discrete Time," Mathematical Finance, Wiley Blackwell, vol. 14(1), pages 19-48, January.
  • Handle: RePEc:bla:mathfi:v:14:y:2004:i:1:p:19-48
    DOI: 10.1111/j.0960-1627.2004.00180.x
    as

    Download full text from publisher

    File URL: https://doi.org/10.1111/j.0960-1627.2004.00180.x
    Download Restriction: no

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:bla:mathfi:v:14:y:2004:i:1:p:19-48. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley Content Delivery). General contact details of provider: http://www.blackwellpublishing.com/journal.asp?ref=0960-1627 .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.